Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 6, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 21, 2011, 7:28 PM EDT for Westmoreland County, Pennsylvania. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2011, 7:28 PM EDT (23:28 UTC)
- Expired
- Mar 21, 2011, 8:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
County Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 94 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.5 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 570 m²/s²
- 0-3 km storm-relative helicity
- 579 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
505
WUUS51 KPBZ 212328
SVRPBZ
PAC129-220000-
/O.NEW.KPBZ.SV.W.0006.110321T2328Z-110322T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
728 PM EDT MON MAR 21 2011
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL 800 PM EDT
* AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
STAHLSTOWN...MOVING EAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DONEGAL... LAUREL MOUNTAIN STATE PARK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 4012 7917 4010 7920 4011 7922 4009 7926
4003 7930 4004 7931 4004 7933 4007 7936
4010 7941 4021 7937 4017 7914
TIME...MOT...LOC 2329Z 285DEG 27KT 4010 7927
$$1 follow-up statement
993
WWUS51 KPBZ 220001
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
801 PM EDT MON MAR 21 2011
PAC129-220011-
/O.EXP.KPBZ.SV.W.0006.000000T0000Z-110322T0000Z/
WESTMORELAND PA-
801 PM EDT MON MAR 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR WESTMORELAND COUNTY EXPIRES AT
800 PM EDT...
LAT...LON 4012 7917 4010 7920 4011 7922 4009 7926
4003 7930 4004 7931 4004 7933 4007 7936
4010 7941 4021 7937 4017 7914
TIME...MOT...LOC 2328Z 285DEG 27KT 4010 7928
$$
34What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 21, 3:18 PM EDT, 4 hours 10 minutes earlier.
Area forecast discussion, Mar 21, 3:18 PM EDT, 4 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 318 PM EDT MON MAR 21 2011 .SYNOPSIS... A FRONTAL BOUNDARY WILL PUSH SOUTHWARD THROUGH THE REGION TONIGHT AND THEN RETURN NORTH AS A WARM FRONT TUESDAY. SCATTERED SHOWERS MAINLY SOUTH OF I-70 TONIGHT WILL SPREAD NORTHWARD ACROSS THE REGION TUESDAY. SHOWERS WILL CONTINUE THROUGH LATE WEDNESDAY... WITH COLDER AIR MOVING BACK INTO THE OHIO VALLEY BY THURSDAY. && .NEAR TERM /THROUGH TUESDAY/... FRONTAL BOUNDARY ACROSS NORTHWEST PA AND NORTHERN OH WILL CONTINUE TO SAG SOUTHWARD INTO WEST VIRGINIA TONIGHT. KEPT SCATTERED POPS FOR SHOWERS TONIGHT AND ISOLATED THUNDERSTORMS EARLY TONIGHT SOUTH OF I-70. SHOWERS WILL SPREAD BACK NORTHEAST ACROSS THE FORECAST AREA ON TUESDAY AS THE SURFACE BOUNDARY PUSHES NORTHWARD AHEAD OF LOW APPROACHING FROM THE CENTRAL PLAINS. AREAL COVERAGE OF PRECIPITATION WILL INCREASE TO NUMEROUS BY LATE TUESDAY AFTERNOON. INCLUDED MENTION OF ISOLATED THUNDER IN FAR SOUTHERN ZONES DURING THE AFTERNOON. LEANED TEMPERATURES OVERNIGHT AND TUESDAY MORE TOWARD WARMER GFS MOS THAN NAM VALUES. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... SURFACE LOW IS PROGGED TO MOVE EAST ACROSS THE UPPER MS VALLEY EARLY WEDNESDAY AND THROUGH THE UPPER OH VALLEY WEDNESDAY AFTERNOON AND EVENING. FORECAST CATEGORICAL POPS NORTH TUESDAY NIGHT IN VICINITY OF SURFACE BOUNDARY AND LIKELY POPS SOUTH. ASSOCIATED COLD FRONT SHOULD MOVE EAST THROUGH THE FORECAST AREA WEDNESDAY AFTERNOON WITH COLDER AIR PUSHING SOUTHWARD WEDNESDAY NIGHT INTO THURSDAY. WENT WITH CATEGORICAL POPS WITH FRONTAL PASSAGE WEDNESDAY...TAPERING TO LIKELY WEDNESDAY NIGHT AND THEN SCATTERED RAIN/SNOW SHOWERS THURSDAY. LOCATIONS SOUTH OF PITTSBURGH SHOULD REMAIN ALL RAIN...WITH RAIN MIXING WITH AND GRADUALLY CHANGING TO SNOW NORTH BY LATE WEDNESDAY NIGHT. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... RESIDUAL RAIN/SNOW SHOWERS WILL DIMINISH THURSDAY EVENING AS LOW PRESSURE DEPARTS TO THE NORTHEAST. MAINLY DRY CONDITIONS WILL PREVAIL FRIDAY INTO SATURDAY UNDER DRY NW FLOW. ECMWF/GFS INTO A LITTLE BETTER AGREEMENT WITH A SYSTEM AFFECTING THE AREA FOR SATURDAY AFTN THROUGH SUNDAY. WITH TIMING/TRAJECTORY DIFFERENCES REMAINING BETWEEN THE MODELS...WILL USE LOW END CHANCE POPS FOR NOW. PRECIP IS PROGGED TO DECREASE FOR MONDAY AS THE SYSTEM EXITS. TEMPERATURES ABOUT 10 DEGREES BELOW NORMAL WILL PREVAIL. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR WILL PREVAIL FROM BVI/PIT SOUTHWARD THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A FRONTAL BOUNDARY HANGING NEAR THE MASON DIXON LINE. THINK THE GREATEST COVERAGE WILL REMAIN SOUTH OF MGW...SO WILL USE A CB GROUP LATE THIS AFTN WITH NO TS MENTION. NORTH OF PIT...MVFR CIGS WILL PREVAIL THIS AFTN. FOR TNGT/TUESDAY...LOW LEVEL MOISTURE WILL POOL ACROSS THE ENTIRE REGION RESULTING IN CIGS LOWERING TO MVFR...WITH AREAS OF IFR POSSIBLE FOR FKL/DUJ OVERNIGHT INTO EARLY TUESDAY. AS THE FRONTAL BOUNDARY NUDGES BACK TO THE NORTH TUESDAY AFTN...CIGS WILL LIFT TO LOW END VFR TUESDAY AFTN...WITH INITIAL PRECIP REACHING ZZV BY 16-18Z...AND TO WV/PA PORTS LATE TUESDAY AFTN. WILL USE CB GROUPS FOR THE SHOWERS TUESDAY AFTN AS TS COVERAGE WILL BE ISOLATED TO SCATTERED. THE WARM FRONTAL BOUNDARY WILL LIFT NORTH OVER THE AREA TUESDAY NIGHT INTO WEDNESDAY...WITH THE SYSTEM'S COLD FRONT CROSSING THE REGION WEDNESDAY AFTN/EVENING. EXPECT WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS...ALONG WITH MVFR/AREAS OF IFR RESTRICTIONS WITH THE FRONTAL APPROACH AND CROSSING. WITH COLDER AIR PUSHING INTO THE REGION IN THE WAKE OF THE FRONT WEDNESDAY NIGHT/THURSDAY RESIDUAL SHOWERS WILL CHANGE OVER TO SNOW FOR MOST AREAS...WITH MVFR CONDITIONS CONTINUING THROUGH AT LEAST THURSDAY...AND POSSIBLY INTO FRIDAY WITH COLD NW FLOW STRATOCUMULUS. CONDITIONS WILL LIKELY IMPROVE TO VFR FOR FRIDAY NIGHT INTO SATURDAY UNDER LOW AMPLITUDE RIDGING...WITH ANOTHER SYSTEM PROGGED TO AFFECT THE AREA BY LATE SATURDAY WITH SHOWERS/RESTRICTIONS POSSIBLE. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Mar 21, 3:46 PM EDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 346 PM EDT MON MAR 21 2011 OHZ068-069-WVZ012-021>023-041-222000- NOBLE-MONROE-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 346 PM EDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO AND NORTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THIS EVENING. THE PRIMARY THREAT IS LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE PRIMARY THREAT IS DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-OHZ039-040-048>050-057>059-PAZ029-031-075-076-WVZ002>004- 222000- GARRETT-TUSCARAWAS-CARROLL-COSHOCTON-HARRISON-JEFFERSON OH-MUSKINGUM- GUERNSEY-BELMONT-WASHINGTON-GREENE-FAYETTE-FAYETTE RIDGES-BROOKE- OHIO-MARSHALL- 346 PM EDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY. THE PRIMARY THREAT IS DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. OHZ041-PAZ007>009-013>016-020>023-073-074-WVZ001-222000- COLUMBIANA-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION- JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND- WESTMORELAND RIDGES-HANCOCK- 346 PM EDT MON MAR 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 21, 6:11 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
611 PM EDT MON MAR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL WASHINGTON 40.17N 80.25W
03/21/2011 E0.88 INCH WASHINGTON PA PUBLIC
&&
EVENT NUMBER PBZ1100511
ASMITHSpecial weather statement, Mar 21, 6:15 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
615 PM EDT MON MAR 21 2011
MDZ001-PAZ076-WVZ023-212315-
FAYETTE RIDGES PA-GARRETT MD-PRESTON WV-
615 PM EDT MON MAR 21 2011
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
GARRETT...PRESTON AND FAYETTE RIDGES...
AT 612 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES NORTH OF ELLIOTTSVILLE...
MOVING EAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ELLIOTTSVILLE... CHALKHILL... FARMINGTON...
CLIFTON MILLS... OHIOPYLE... HAZELTON...
MARKLEYSBURG... FRIENDSVILLE... MINERAL SPRING...
ACCIDENT... BITTINGER... GRANTSVILLE...
THESE STORMS MAY PRODUCE MARBLE TO DIME SIZE HAIL...WIND GUSTS TO 40
MPH...AND A BRIEF PERIOD OF VERY HEAVY RAIN.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
&&
LAT...LON 3948 7906 3963 7959 3974 7976 3991 7965
3990 7940 3985 7941 3981 7935 3979 7936
3978 7939 3972 7939 3973 7894 3971 7893Special weather statement, Mar 21, 6:20 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
620 PM EDT MON MAR 21 2011
PAZ073>076-212315-
FAYETTE PA-FAYETTE RIDGES PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
620 PM EDT MON MAR 21 2011
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
FAYETTE...WESTMORELAND...WESTMORELAND RIDGES AND FAYETTE RIDGES...
AT 616 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES NORTH OF PERRYOPOLIS...MOVING
EAST AT 45 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
WEST NEWTON... PERRYOPOLIS... DUNBAR...
CONNELLSVILLE... DONEGAL... SEVEN SPRINGS...
THESE STORMS MAY PRODUCE MARBLE TO DIME SIZE HAIL...WIND GUSTS TO 40
MPH...AND A BRIEF PERIOD OF VERY HEAVY RAIN.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
&&
LAT...LON 4001 7932 3999 7933 3990 7940 3996 7967
4006 7986 4023 7979 4009 7925Special weather statement, Mar 21, 6:25 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
625 PM EDT MON MAR 21 2011
PAZ021-073>076-212330-
ALLEGHENY PA-FAYETTE PA-FAYETTE RIDGES PA-WESTMORELAND
PA-WESTMORELAND RIDGES PA-
625 PM EDT MON MAR 21 2011
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
FAYETTE...ALLEGHENY...WESTMORELAND...WESTMORELAND RIDGES AND FAYETTE
RIDGES...
AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES SOUTH OF IRWIN...MOVING EAST
AT 45 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
WEST NEWTON... IRWIN... JEANNETTE...
NEW STANTON... GREENSBURG... DONEGAL...
LIGONIER... LAUREL MOUNTAIN STATE PARK...
THESE STORMS MAY PRODUCE MARBLE TO DIME SIZE HAIL...WIND GUSTS TO 40
MPH...AND A BRIEF PERIOD OF VERY HEAVY RAIN.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
&&
LAT...LON 4016 7915 4012 7917 4010 7920 4011 7922
4003 7930 4015 7964 4023 7982 4037 7976
4023 7910 4022 7910Local storm report, Mar 21, 6:33 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
633 PM EDT MON MAR 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL RILLTON 40.29N 79.73W
03/21/2011 E0.88 INCH WESTMORELAND PA TRAINED SPOTTER
DIME TO NICKEL SIZED HAIL
&&
EVENT NUMBER PBZ1100512
ASMITHSpecial weather statement, Mar 21, 6:37 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
637 PM EDT MON MAR 21 2011
OHZ068-069-212330-
MONROE OH-NOBLE OH-
637 PM EDT MON MAR 21 2011
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MONROE AND NOBLE...
AT 635 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 9 MILES SOUTHWEST OF DUDLEY...MOVING
EAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
DUDLEY... HARRIETTSVILLE... FLY...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS MAY PRODUCE DIME TO NICKEL SIZE HAIL...WIND GUSTS TO 40
MPH...AND A BRIEF PERIOD OF VERY HEAVY RAIN.
INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID
USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY
ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
&&
LAT...LON 3971 8149 3963 8097 3960 8094 3955 8104
3956 8105 3957 8126 3960 8127 3958 8128
3958 8135 3963 8147 3958 8148 3957 8156
3959 8159 3965 8159 3967 8165 3971 8165The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 4:03 AM EDT | Special Weather Statement | PBZ | Allegheny, Armstrong, Fayette, Greene, Indiana, Jefferson and 2 more | 57 min |
| Mar 21, 3:42 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 63 min |
| Mar 21, 5:10 PM EDT | Special Weather Statement | PBZ | Greene | 65 min |
| Mar 21, 5:14 PM EDT | Special Weather Statement | PBZ | Washington | 61 min |
| Mar 21, 5:16 PM EDT | Special Weather Statement | PBZ | Westmoreland | 44 min |
| Mar 21, 6:05 PM EDT | Special Weather Statement | PBZ | Westmoreland | 55 min |
| Mar 21, 6:20 PM EDT | Special Weather Statement | PBZ | Fayette | 55 min |
| Mar 21, 6:25 PM EDT | Special Weather Statement | PBZ | Westmoreland | 65 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.